MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC KYPHON VUE¿ BONE CEMENT; CEMENT, BONE, VERTEBROPLASTY

MEDTRONIC SOFAMOR DANEK USA, INC KYPHON VUE¿ BONE CEMENT; CEMENT, BONE, VERTEBROPLASTY
Model Number CT01B
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Extravasation (1842)
Date of Event 07/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from a healthcare professional regarding a patient having balloon kyphoplasty for vertebral compression fracture of t7 and t8.It was reported that the scrub mixed the cement for approximately 1.5 minutes.First cartridge: left side.Injected after 10 minutes of working time.No issues were encountered during injection.Visualization was adequate throughout and the cement delivered appropriately.Second cartridge: right side.Injected after 19 minutes of working time.Cement visualization became difficult on fluoro, particularly on the right side.Early in the injection, cement beads were visible due to the ruse of the bfd.However, once the second cartridge was fully engaged, the cement was hardly visible on imaging.Despite limited visualization, a total of 3.5 cc of cement was injected from the second cartridge into the right side.There was cement extravasation.There was no patient symptom reported and no plan of hospitalization or prolongation of existing hospitalization.There were no further complications reported regarding the event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Radiographic image review: 1: poor quality x-ray kyphoplasty cement visualized.2: ap x-ray, some cement fill in two vertebral bodies is seen.A red circle and arrow are present; it is unclear what this describes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
KYPHON VUE¿ BONE CEMENT
Common Device Name
CEMENT, BONE, VERTEBROPLASTY
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key22685253
Report Number1030489-2025-02542
Device Sequence Number21119512
Product Code NDN
UDI-Device Identifier00763000590970
UDI-Public(01)00763000590970(17)270430(10)0012760468
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K220131
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCT01B
Device Catalogue NumberCT01B
Device Lot Number0012760468
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2025
Supplement Date Received by Manufacturer10/02/2025
Initial Report FDA Received Date08/01/2025
Supplement Report FDA Received Date10/08/2025
Date Device Manufactured04/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexUnknown
Patient Weight92 KG